New-Question about "tics" from Adderall?

iVillage Member
Registered: 02-22-2004
New-Question about "tics" from Adderall?
5
Tue, 01-05-2010 - 12:23pm

I just found this board, YAY!!


Anyway, my 8 y/o was diagnosed w/ ADHD in October. He also was identified as having some ODD characteristics.


He

 

iVillage Member
Registered: 08-10-2006
Wed, 01-06-2010 - 9:47pm
Hi!
Nick developed eye blinking tics on Adderall when we upped his dose from 5 to 10 mg. He also became very moody and emotional as well. We weren't comfortable and took him off and switched him to Metadate CD and the tics went away. He also had alot of trouble falling asleep. Can you try backing down to the 10 mg to see if that helps and then you can try to determine if that is the higher dose? We also used Melatonin to help Nick fall asleep at night, made a difference :)

< < Photobucket

Christine, Mommy to Nick

< < Photobucket

Christine

iVillage Member
Registered: 03-25-2003
Wed, 01-06-2010 - 9:10am

Not that I know from experience, but from what I've read, here & in books & such, MOST of the time, the tics that meds bring on go away when you stop the meds.

Indeed, the med dance is NOT fun. Siiiigh.

Megan
Megan
iVillage Member
Registered: 06-10-2007
Tue, 01-05-2010 - 4:54pm
It is a side effect of some meds, DD had tics on Metadate, but not while using Concerta, and it is the same med. basically. Some kids have Tourettes syndrome that is brought out by the meds.

A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.

iVillage Member
Registered: 02-22-2004
Tue, 01-05-2010 - 3:23pm

Thx for the tips!


I really really love him on Adderall, dangit! This medication dance is not fun!


I have an appt w/ the psychiatrist on Jan 18th, so we shall see what she recommends.


I just wasn't sure if tics were common or not. I even looked in the archives of the board and didn't find too much on it...so of course, now I'm worried!


From what you've seen, if the meds cause the tics, will he have this forever or what??


:)

 

iVillage Member
Registered: 06-10-2007
Tue, 01-05-2010 - 2:21pm
Hi, some meds can cause or exacerbate tics in kids. Usually changing meds helps them stop. Occasionally waiting them out also works, and they sometimes go away eventually. If they are bothersome however, or noticeable I would change meds and see if that helps.

A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.